MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 6; PROSTHESIS, KNEE, PATELLFMRTIBIAL, SMI-CNSTRIND, CMNTD, POLYMER/MTAL/POLYMER

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 6; PROSTHESIS, KNEE, PATELLFMRTIBIAL, SMI-CNSTRIND, CMNTD, POLYMER/MTAL/POLYMER
Model Number 74021156
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to stiffness and pain from the customer.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that the x-rays provided do not indicate a reason for the stiffness.Without the device, rehab notes, operative reports, or relevant clinical information the root cause of the report stiffness and pain cannot be determined.We cannot rule out the buildup of scar tissue as a contributing factor.Per communications, the doctor believes this product was not defective but technical issues.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.Should any additional medical information be provided this complaint would be re-assessed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Pain is a potential complication associated with any surgery.Some potential probable causes of this event could include patient reaction or a post-operative healing issue.

Brand Name
JRNY II CR FEM OX NP RT SZ 6
Common Device Name
PROSTHESIS, KNEE, PATELLFMRTIBIAL, SMI-CNSTRIND, CMNTD, POLYMER/MTAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9418518
Report Number1020279-2019-04290
Device Sequence Number2491493
Product Code JWH
UDI-Device Identifier00885556422830
UDI-Public00885556422830
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021156
Device Catalogue Number74021156
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date03/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420578 GII RF PT 35MM; 74022294 JII XR BP 4 RT; 74023830 JII XR IS 3-4 RT 8MM; 71420578 GII RF PT 35MM; 74022294 JII XR BP 4 RT; 74023830 JII XR IS 3-4 RT 8MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;